Alert archive / New Jersey / Gale Watches in 2014

Gale Watch 11, NWS Philadelphia/Mount Holly

March 24, 2014

NWS Philadelphia/Mount Holly issued this gale watch at Mar 24, 2014, 3:54 AM EDT. It took effect at Mar 26, 2014, 12:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 24, 2014, 3:54 AM EDT (07:54 UTC)
In effect from
Mar 26, 2014, 12:00 AM EDT
Expired
Mar 24, 2014, 3:39 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WHUS71 KPHI 240754
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 AM EDT MON MAR 24 2014

ANZ450>455-241400-
/O.CON.KPHI.SC.Y.0034.000000T0000Z-140324T1400Z/
/O.NEW.KPHI.GL.A.0011.140326T0400Z-140326T2200Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
354 AM EDT MON MAR 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON.

* WINDS...NORTH TO NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT
  THIS MORNING. FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY
  AFTERNOON, NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 5 FEET THIS MORNING. FOR LATE TUESDAY NIGHT THROUGH
  WEDNESDAY NIGHT, 4 TO 7 FEET.

* THERE WILL BE SOME LIGHT FREEZING SPRAY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-241400-
/O.CON.KPHI.SC.Y.0034.000000T0000Z-140324T1400Z/
/O.NEW.KPHI.GL.A.0011.140326T0400Z-140326T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
354 AM EDT MON MAR 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON.

* WINDS...NORTH TO NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT
  THIS MORNING. FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY
  AFTERNOON, NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...2 TO 4 FEET THIS MORNING. FOR LATE TUESDAY NIGHT THROUGH
  WEDNESDAY NIGHT, 3 TO 6 FEET.

* THERE WILL BE SOME LIGHT FREEZING SPRAY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GORSE
3 follow-up statements
465 
WHUS71 KPHI 241350
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 AM EDT MON MAR 24 2014

ANZ430-450>452-241600-
/O.CAN.KPHI.SC.Y.0034.000000T0000Z-140324T1400Z/
/O.CON.KPHI.GL.A.0011.140326T0400Z-140326T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
950 AM EDT MON MAR 24 2014

...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT LATE
  TUESDAY NIGHT INTO WEDNESDAY.

* SEAS...4 TO 7 FEET LATE TUESDAY NIGHT INTO WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ431-453>455-241600-
/O.EXT.KPHI.SC.Y.0034.000000T0000Z-140324T1600Z/
/O.CON.KPHI.GL.A.0011.140326T0400Z-140326T2200Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
950 AM EDT MON MAR 24 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WINDS...NORTH TO NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT
  THIS MORNING. FOR LATE TUESDAY NIGHT THROUGH WEDNESDAY
  AFTERNOON, NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...3 TO 5 FEET THIS MORNING. FOR LATE TUESDAY NIGHT THROUGH
  WEDNESDAY NIGHT, 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
492 
WHUS71 KPHI 241611
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1211 PM EDT MON MAR 24 2014

ANZ431-453>455-250515-
/O.EXP.KPHI.SC.Y.0034.000000T0000Z-140324T1600Z/
/O.CON.KPHI.GL.A.0011.140326T0400Z-140326T2200Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1211 PM EDT MON MAR 24 2014

...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-450>452-250515-
/O.CON.KPHI.GL.A.0011.140326T0400Z-140326T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
1211 PM EDT MON MAR 24 2014

...GALE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET ON THE OCEAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
678 
WHUS71 KPHI 241939
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
339 PM EDT MON MAR 24 2014

ANZ430-431-450>455-250845-
/O.UPG.KPHI.GL.A.0011.140326T0400Z-140326T2200Z/
/O.NEW.KPHI.GL.W.0012.140326T0400Z-140326T2200Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
339 PM EDT MON MAR 24 2014

...GALE WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 6 PM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO 6 PM
EDT WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...4 TO 7 FEET ON THE OCEANFRONT AND 2 TO 4 IN THE LOWER BAY.

* TIMING...THE STRONGEST WINDS WILL OCCUR AS A LOW PRESSURE SYSTEM
  PASSES BY TO OUR EAST-SOUTHEAST AND CONTINUES TO RAPIDLY
  INTENSIFY EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Mar 24, 12:36 AM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Mar 24, 12:36 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 AM EDT MON MAR 24 2014

.SYNOPSIS...
A COLD AIR MASS CONTINUES TO SETTLE IN OVER THE REGION THROUGH
MONDAY. A LOW PRESSURE SYSTEM TUESDAY LIFTS NORTHEASTWARD OFF THE
COAST, HOWEVER IT IS ANTICIPATED TO TRACK WELL TO OUR EAST AS IT
RAPIDLY INTENSIFIES LATE TUESDAY. HIGH PRESSURE BUILDS BACK IN FOR
THURSDAY. A LOW PRESSURE SYSTEM WILL LIFT OUT OF THE DEEP SOUTH
EARLY FRIDAY INTO SATURDAY, WITH AN ASSOCIATED COLD FRONT PUSHING
THROUGH OUR REGION LATE SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH PRESSURE CENTERED FROM THE MIDWEST TO THE UPPER OHIO VALLEY
WILL GRADUALLY BUILD EASTWARD. THIS WILL MAINTAIN A COLD NORTHERLY
FLOW. A TIGHTENED PRESSURE GRADIENT IN PLACE ALONG WITH CAA WILL
HELP KEEP THE BOUNDARY LAYER MIXED. THIS WILL RESULT IN THE SURFACE
WINDS HOLDING UP ACROSS MANY AREAS OVERNIGHT. OTHER THAN SOME LAKE
INDUCED STRATOCUMULUS TRYING TO ADVECT SOUTHEASTWARD INTO OUR
NORTHWESTERN ZONES, MUCH OF THE AREA IS EXPECTED TO NOT HAVE MUCH IN
THE WAY OF CLOUDS OVERNIGHT. THE HOURLY GRIDS WERE ADJUSTED BASED ON
THE LATEST OBSERVATIONS, AND THE LAMP/LAV GUIDANCE WAS BLENDED IN
THROUGH THE EARLY MORNING HOURS. NO CHANGES MADE TO THE LOW TEMPERATURES.

&&

.SHORT TERM /MONDAY/...
HIGH PRESSURE WILL DOMINATE OUR SENSIBLE WEATHER. STILL HAVE TO
CONTEND WITH A FAIRLY BRISK NORTHWEST WIND THAT COULD BECOME GUSTY
AT TIMES, BUT WE WILL BE DRY. VERY DRY AIR WILL BE IN PLACE
OVERHEAD AND WITH THE SUBSIDENCE TAKING PLACE THERE SHOULD BE
LITTLE IN THE WAY OF CLOUD COVER. CONVECTIVE TEMPERATURES APPEAR
TOO HIGH TO BE MEET SO OUTSIDE OF ANY UPSLOPE CUMULUS ACROSS THE
NORTHERN ZONES, MOSTLY CLEAR IT WILL BE.

BOTH THE GFS AND NAM WERE A TAD TOO COLD AT 850 AND 925MB SUNDAY AND
GOING FORWARD INTO MONDAY THEY SEEMED A TAD COLD AT THE 2M LAYER.
DID USE A BLEND OF THEM, GOING A BIT HEAVIER WITH THE MAVMOS,
SINCE THEY WERE NOT THAT FAR APART BUT WITH PLENTY OF SUNSHINE AND
A SLIGHT DOWNSLOPING WIND DID ADD A DEGREE OR TWO TO THE HIGHS.
NO MATTER HOW YOU SLICE IT, WE WILL STILL BE WELL BELOW AVERAGE
FOR LATE MARCH.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
ATTENTION REMAINS ON THE TUESDAY AND WEDNESDAY SYSTEM. THE GOOD NEWS
IS THAT THE SPREAD BETWEEN MODEL SOLUTIONS AND ENSEMBLE MEMBERS IS
DECREASING. FOR THE MOST PART...MODELS ARE IN AGREEMENT ON A TRACK
OF THE SURFACE LOW WELL OFF SHORE, INTENSIFYING AND LIFTING NE
THROUGH THE DAY ON TUESDAY INTO TUESDAY NIGHT. LATEST GFS AND ECMWF
SEEM TO HAVE A REASONABLE MIDDLE OF THE ROAD SOLUTION, WITH THE
EXCEPTION OF THE GFS STILL BEING A BIT PROGRESSIVE AFTER 06Z
WEDNESDAY. WHAT REMAINS IN QUESTION THOUGH IS HOW FAR OFF SHORE THIS
LOW WILL BE. THE GFS TRENDED FURTHER OFF SHORE WITH THE LATEST RUN,
NOW COMING NO CLOSER TO OUR SHORES THAN 300 MI FOR THE CENTER OF THE
LOW. INTERESTINGLY, THERE WASN'T MUCH OF AN EASTWARD TREND WITH THE
TRACK IN THE ECMWF. RATHER, THE ECMWF IS SHOWING A DOUBLE BARRELED
LOW, AND INSTEAD OF INTENSIFYING THE LOW CLOSER TO THE SHORE, IT IS
SHOWING THE MAIN CENTER OF THE LOW TO BE THE ONE FURTHER EAST; THIS
SEEMS TO BE PRIMARILY IN RESPONSE TO THE UPPER LEVEL TROUGH DIGGING
A BIT FURTHER SOUTH IN THE ECMWF. LONG STORY SHORT, THE DIFFERENCES
BETWEEN THE GFS AND ECMWF LEAD TO LITTLE IN THE WAY OF DIFFERENCES
FOR IMPACTS IN OUR REGION.

AS FAR AS THE IMPACTS WITH THIS SYSTEM...

SNOW...ALTHOUGH THE QPF AMOUNTS WILL BE HIGHEST ALONG THE SHORE,
THEY WILL PROBABLY NOT HAVE THE HIGHEST SNOW TOTALS. THATS BECAUSE
SOME OF THOSE AREAS WILL STAY NEAR OR JUST ABOVE FREEZING, LEADING
TO LOWER SNOW TO LIQUID RATIOS. OF COURSE, LOCALIZED HEAVIER BURSTS
OF SNOW COULD LEAD TO HIGHER TOTALS, BUT PINPOINTING THOSE THIS FAR
OUT IS JUST NOT POSSIBLE. IN ADDITION, MUCH OF THE PRECIPITATION IS
EXPECTED ON THE NORTH SIDE OF THE LOW, WHICH FOR US WOULD MEAN
DURING THE DAY TUESDAY, MEANING THE BULK OF THE PRECIPITATION COULD
BE RAIN OR RAIN SNOW MIX FOR MOST LOCATIONS. BOTTOM LINE...MOSTLY
LOOKING AT TOTALS UP TO FOUR INCHES, WITH THE LOWEST AMOUNTS IN
DELMARVA, AND HIGHEST TOTALS IN NW NJ.

FREEZING DRIZZLE...THERE IS A SMALL RISK, PRIMARILY IF THE GFS
SOLUTION VERIFIES, THAT IN THE POCONOS AND LEHIGH VALLEY FREEZING
DRIZZLE MAY DEVELOP TUESDAY NIGHT AS THE MID AND UPPER LEVELS DRY
OUT QUICKER THAN THE LOW LEVELS, ENDING THE SNOW BUT LEAVING
FREEZING DRIZZLE. FOR NOW, THIS IS TOO LOW OF A POSSIBILITY TO EVEN
MENTION IN THE FORECAST, BUT WILL CONTINUE TO WATCH.

WINDS...WITH THE STRONGER PRESSURE GRADIENTS STAYING FURTHER OFF
SHORE, WINDS ARE NOT AS MUCH OF AN IMPACT, EXCEPT ALONG THE SHORE
WHICH COULD SEE WINDS APPROACH WIND ADVISORY ON WEDNESDAY.

BEYOND THE TUESDAY WEDNESDAY SYSTEM...THE NEXT PERIOD OF INTEREST IS
FRIDAY AND SATURDAY WHEN A LOW LIFTS OUT OF THE DEEP SOUTH. THOUGH
IT DOES LOOK LIKE WE WILL BE GETTING PRECIPITATION WITH THIS SYSTEM,
WE SHOULD FOR THE MOST PART BE IN THE WARM SECTOR, AND THUS EXPECT
MOSTLY RAIN WITH THIS SYSTEM.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH TODAY...VFR. SCATTERED TO BROKEN STRATOCUMULUS AT 4,000 TO
6,000 FEET MAY ARRIVE AT TIMES THROUGH EARLY THIS MORNING AROUND
KABE. OTHERWISE, A CEILING AROUND 5,000 FEET MAY DEVELOP AROUND
MIDDAY ESPECIALLY FROM NEAR THE KPHL METRO ON NORTH AND WEST, THEN
DISSIPATE TOWARD EVENING. NORTH TO NORTHWEST WINDS AROUND 10 KNOTS
WITH GUSTS TO ABOUT 20 KNOTS THROUGH ABOUT MIDDAY, THEN THE WINDS
SHOULD DIMINISH.

TONIGHT...VFR WITH INCREASING CLOUDS LATE. NORTHWEST WINDS 5 TO 10
KNOTS EARLY, THEN BECOMING LIGHT AND VARIABLE AT NEARLY ALL THE
TERMINALS.

OUTLOOK...
TUESDAY...DETERIORATING CONDITIONS THROUGH THE DAY. STARTING AS VFR
EARLY IN THE MORNING, LIKELY GOING TO IFR (WITH LOCALIZED LIFR) WITH
SN BY LATE AFTERNOON AND CONTINUING THROUGH THE EVENING HOURS. WINDS
WILL SHIFT FROM SOUTHEASTERLY TO NORTHERLY TO NORTHWESTERLY AND
COULD BE BREEZY AT TIMES ESPECIALLY TUESDAY EVENING AND TUESDAY
NIGHT.

WEDNESDAY...CONDITIONS SLOWLY IMPROVING THROUGH THE DAY. IFR
CONDITIONS IMPROVING TO VFR LIKELY AS EARLY AS WEDNESDAY AFTERNOON.
BREEZY NORTHWESTERLY WINDS THROUGH THE DAY. WIND SPEEDS DECREASE
THROUGH THE EVENING AND OVERNIGHT HOURS.

THURSDAY...VFR CONDITIONS EXPECTED.

FRIDAY...VFR CONDITIONS MOSTLY, WITH LOCALIZED MVFR POSSIBLE WITH
SHRA.

&&

.MARINE...
A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL OF THE ATLANTIC
COASTAL WATERS AND DELAWARE BAY.

THE PRESSURE GRADIENT TIGHTENS AS A SURFACE LOW PASSES WELL TO
THE EAST OF OUR WATERS AND HIGH PRESSURE TO THE NORTH-NORTHWEST
NOSES IN. THE GUSTS SHOULD BE RATHER SHORT LIVED, THROUGH THE MID-
MORNING HOURS MONDAY, BEFORE THE PRESSURE GRADIENT RELAXES ENOUGH
THAT THEY SHOULD DROP BELOW SCA CRITERIA. HIGH PRESSURE THEN
SETTLES IN OVERHEAD PROVIDING ANOTHER RATHER TRANQUIL DAY ACROSS
THE WATERS.

OUTLOOK...
TUESDAY...SEAS AND WINDS WILL INCREASE THROUGH THE DAY IN RESPONSE
TO THE APPROACHING LOW. WILL LIKELY EXCEED SCA CONDITIONS BY
TUESDAY AFTERNOON, AND COULD REACH GALE CONDITIONS LATE TUESDAY
NIGHT.

WEDNESDAY...GALE CONDITIONS POSSIBLE PRIMARILY ACROSS THE SOUTHERN
OCEAN WATERS, SCA CONDITIONS EXPECTED EVERYWHERE THROUGH THE DAY.

WEDNESDAY NIGHT...WINDS WILL BEGIN TO SUBSIDE, BUT EXPECT SCA
CONDITIONS TO CONTINUE THROUGH THE OVERNIGHT HOURS.

THURSDAY...SUB-SCA CONDITIONS EXPECTED.

THURSDAY NIGHT/FRIDAY...WINDS AND SEAS ARE LIKELY TO INCREASE ABOVE
SCA CONDITIONS

&&

.TIDES/COASTAL FLOODING...
CONTINUE TO MONITOR THE TUESDAY/TUESDAY NIGHT OFF SHORE SYSTEM FOR
ANY POTENTIAL IMPACTS WITH REGARDS TO COASTAL FLOODING. THE GOOD
NEWS IS THAT THE MAIN MODELS OF INTEREST HAVE TRENDED FURTHER EAST
WHICH MEANS A BRIEFER PERIOD OF ON SHORE FLOW AND WEAKER ON SHORE
FLOW. THUS, THE LATEST STORM SURGE GUIDANCE HAS TRENDED DOWN. HAVING
SAID THAT HOWEVER, THERE IS STILL SOME UNCERTAINTY IN THE TRACK OF
THE LOW, AND IF THERE IS A TREND FOR A TRACK FURTHER WEST IN THE
NEXT 48 HOURS, THE RISK OF COASTAL FLOODING WOULD ONCE AGAIN
INCREASE. THE PRIMARY PERIOD OF CONCERN IS FOR ON SHORE FLOW TUESDAY
AFTERNOON AND EVENING AFFECTING THE HIGH TIDE TUESDAY NIGHT.

&&

.CLIMATE...
HERE ARE THE DAILY RECORD SNOWFALL AT OUR CLIMO BIG 4:

                  MARCH 25TH      MARCH 26TH
ATLANTIC CITY     2.0 IN 2013     0.1 IN 2001
PHILADELPHIA      1.7 IN 1965     0.8 IN 2001
WILMINGTON        1.2 IN 1965     0.7 IN 2001
ALLENTOWN         1.5 IN 1934     2.0 IN 1933

AS A POINT OF CLIMATOLOGICAL REFERENCE. PHILADELPHIA HAS HAD
TEN 3 INCH OR GREATER SNOW EVENTS AFTER MARCH 24TH.
THE LAST OCCURRED ON MARCH 31ST TO APRIL 1ST OF 1997 AS
3.9 INCHES FELL. THE GREATEST WAS 19.4 INCHES ON APRIL
3RD AND 4TH OF 1915.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR ANZ430-
     431-450>455.

&&

SYNOPSIS...GORSE/JOHNSON
NEAR TERM...GORSE
SHORT TERM...HEAVENER
LONG TERM...JOHNSON
AVIATION...GORSE/JOHNSON
MARINE...HEAVENER/JOHNSON/ROBERTSON
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Mar 23, 4:05 PM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT SUN MAR 23 2014

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-025-PAZ054-055-
060>062-070-071-101>106-242015-
NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-
MORRIS-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-COASTAL ATLANTIC-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
405 PM EDT SUN MAR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PRESSURE WILL DEVELOP OFF THE SOUTHEASTERN U.S. COAST MONDAY
NIGHT, THEN TRACK NORTHEASTWARD TUESDAY INTO WEDNESDAY WHILE
RAPIDLY INTENSIFYING. THERE REMAINS UNCERTAINTY REGARDING THE
TRACK OF THE STORM AND INTENSITY AS IT SLIDES BY TO OUR EAST
TUESDAY NIGHT. AS A RESULT, THERE IS UNCERTAINTY WITH THE DETAILS.
IT DOES HOWEVER APPEAR THAT AT LEAST SOME WINTRY MIX TO SNOW
OCCURS IN OUR AREA TUESDAY AND TUESDAY NIGHT. IN ADDITION, STRONG
NORTHERLY WINDS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ012>014-020>024-026-027-242015-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
405 PM EDT SUN MAR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PRESSURE WILL DEVELOP OFF THE SOUTHEASTERN U.S. COAST MONDAY
NIGHT, THEN TRACK NORTHEASTWARD TUESDAY INTO WEDNESDAY WHILE
RAPIDLY INTENSIFYING. THERE REMAINS UNCERTAINTY REGARDING THE
TRACK OF THE STORM AND INTENSITY AS IT SLIDES BY TO OUR EAST
TUESDAY NIGHT. AS A RESULT, THERE IS UNCERTAINTY WITH THE DETAILS.
IT DOES HOWEVER APPEAR THAT AT LEAST SOME WINTRY MIX TO SNOW
OCCURS IN OUR AREA TUESDAY AND TUESDAY NIGHT. IN ADDITION, STRONG
NORTHERLY WINDS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY WITH
THE POTENTIAL FOR SOME COASTAL FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-242015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT SUN MAR 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PRESSURE WILL DEVELOP OFF THE SOUTHEASTERN U.S. COAST MONDAY
NIGHT, THEN TRACK NORTHEASTWARD TUESDAY INTO WEDNESDAY WHILE
RAPIDLY INTENSIFYING. THERE REMAINS UNCERTAINTY REGARDING THE
TRACK OF THE STORM AND INTENSITY AS IT SLIDES BY TO OUR EAST
TUESDAY NIGHT. HOWEVER, NORTHERLY GALE FORCE WIND GUSTS ARE QUITE
POSSIBLE ESPECIALLY TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:39 PM EDTGale WarningPHI58 hr

Nearby

Gale Watches in New Jersey, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.